Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 7:35 PM EST for 7 counties in Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 7:35 PM EST (00:35 UTC)
- Expired
- May 13, 2005, 8:33 PM EST
- In force
- 58 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Hendricks County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 140038
SVRIND
INC021-063-107-121-133-153-167-140130-
/O.NEW.KIND.SV.W.0069.050514T0035Z-050514T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA
NORTHERN SULLIVAN COUNTY IN SOUTHWEST INDIANA
NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA
SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA
SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA
PUTNAM COUNTY IN WEST CENTRAL INDIANA
VIGO COUNTY IN WEST CENTRAL INDIANA
THIS INCLUDES THE CITY OF TERRE HAUTE
* UNTIL 830 PM EST
* AT 731 PM EST(731 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JAMESTOWN TO 16 MILES WEST OF
SHELBURN...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
CRAWFORDSVILLE TO 24 MILES SOUTHWEST OF TERRE HAUTE...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JAMESTOWN AROUND 740 PM EST
STAUNTON AROUND 745 PM EST
RILEY AROUND 750 PM EST
LIZTON AROUND 755 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3994 8676 3956 8735 3945 8752 3937 8752
3922 8756 3915 8762 3910 8744 3960 8682
3990 8647
$$
JB2 follow-up statements
000
WWUS53 KIND 140120
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 PM EST FRI MAY 13 2005
INC021-063-107-121-133-153-167-140130-
/O.CON.KIND.SV.W.0069.000000T0000Z-050514T0130Z/
CLAY-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-VIGO-
820 PM EST FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM EST FOR
NORTHERN SULLIVAN...NORTHERN CLAY...VIGO...PUTNAM...NORTHWESTERN
HENDRICKS...SOUTHEASTERN PARKE AND SOUTHEASTERN MONTGOMERY
COUNTIES...
AT 816 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIZTON TO CENTER POINT TO SHELBURN...OR ALONG A LINE
EXTENDING FROM 21 MILES SOUTHEAST OF CRAWFORDSVILLE TO 20 MILES EAST
OF TERRE HAUTE TO 22 MILES SOUTH OF TERRE HAUTE...MOVING EAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHERN HENDRICKS COUNTY AROUND 830 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
SATURDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3994 8676 3956 8735 3945 8752 3937 8752
3922 8756 3915 8762 3910 8744 3960 8682
3990 8647
$$
JB000
WWUS53 KIND 140133
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 PM EST FRI MAY 13 2005
INC021-063-107-121-133-153-167-140143-
/O.EXP.KIND.SV.W.0069.000000T0000Z-050514T0130Z/
CLAY-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-SULLIVAN-VIGO-
833 PM EST FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN...NORTHERN
CLAY...VIGO...PUTNAM...NORTHWESTERN HENDRICKS...SOUTHEASTERN PARKE
AND SOUTHEASTERN MONTGOMERY COUNTIES HAS EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST
SATURDAY MORNING FOR SOUTHERN INDIANA.
LAT...LON 3994 8676 3956 8735 3945 8752 3937 8752
3922 8756 3915 8762 3910 8744 3960 8682
3990 8647
$$
JBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, May 13, 2:05 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST FRI MAY 13 2005 .DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF CURRENT SYSTEM AFFECTING THE CWA. UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND MOVES EAST. SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID DESTABILIZATION AND SCT TSRA TO FORM. CDFNT ASSOCIATED WITH UPPER SYSTEM IS STILL WELL TO THE WEST OF THE CWA. AS FRONT GETS CLOSER AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS THIS AFTN. CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z. SHOWERS MAY LINGER UNTIL THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO SCHC AFT 00Z. FEW MINOR CHANGES TO THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267 UNTIL 01Z ENTIRE CWA. && SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1250 PM EST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST... THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THE STORMS COULD PRODUCE WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH MAY PRODUCE MORE DANGEROUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 13, 5:47 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 8 NW NOBLESVILLE 40.14N 86.14W
05/13/2005 60 MPH HAMILTON IN TRAINED SPOTTER
TREE LIMB DAMAGE ALSO APPROXIMATELY 3 MILES NORTH OF
SR38.
&&
DTUCEKSpecial weather statement, May 13, 5:47 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 PM EST FRI MAY 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-140100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 545 PM EST FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH 800 PM EST. AT 540 PM EST VERY STRONG THUNDERSTORMS WERE LOCATED ABOUT 15 TO 20 MILES WEST OF KOKOMO AND ABOUT 20 MILES NORTH OF INDIANAPOLIS. THESE THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 30 MPH. THE GREATEST THREAT IN THE NEXT FEW HOURS FOR SEVERE WEATHER WILL BE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA. ELSEWHERE THERE MAY BE A TEMPORARY LULL IN THE THUNDERSTORMS...HOWEVER SEVERE WEATHER IS POSSIBLE LATER THIS EVENING AS A COLD FRONT STARTS TO MOVE INTO OUR STATE. PERSONS SHOULD CONTINUE MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION IF SEVERE WEATHER WARNINGS ARE ISSUED BY THE NATIONAL WEATHER SERVICE. JEH
Local storm report, May 13, 6:12 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 W COVINGTON 40.14N 87.43W
05/13/2005 60 MPH VERMILLION IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, May 13, 7:11 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST LINDEN 40.19N 86.90W
05/13/2005 60 MPH MONTGOMERY IN AMATEUR RADIO
ALSO PEA SIZE HAIL.
&&
DTUCEKLocal storm report, May 13, 7:24 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 9 SE LAFAYETTE 40.32N 86.75W
05/13/2005 0.50 INCH TIPPECANOE IN LAW ENFORCEMENT
REPORTED AT US52 AND SR28.
&&
DTUCEKLocal storm report, May 13, 7:33 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 W FRANKFORT 40.28N 86.62W
05/13/2005 0.50 INCH CLINTON IN TRAINED SPOTTER
0728 PM HAIL FRANKFORT 40.28N 86.51W
05/13/2005 0.75 INCH CLINTON IN LAW ENFORCEMENT
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:05 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam, Vermillion, Vigo | 40 min |
| May 13, 7:12 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Montgomery, Tippecanoe | 48 min |
| May 13, 7:38 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.